Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 11, NWS Los Angeles, CA

May 25, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at May 25, 2015, 8:03 PM PDT for Los Angeles County, California. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2015, 8:03 PM PDT (03:03 UTC)
Expired
May 26, 2015, 8:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS46 KLOX 260303
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 PM PDT MON MAY 25 2015

CAZ040-041-087-261115-
/O.EXP.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
/O.NEW.KLOX.BH.S.0011.150526T0303Z-150526T1500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
803 PM PDT MON MAY 25 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND WAVE ACTIVITY.
THIS STATEMENT IS IN EFFECT UNTIL 8 AM PDT TUESDAY.

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS
  FAVORED SOUTH FACING BEACHES.

* TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE
  THIS EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL
2 follow-up statements
929 
WHUS46 KLOX 261109
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
409 AM PDT TUE MAY 26 2015

CAZ040-041-087-261500-
/O.CON.KLOX.BH.S.0011.000000T0000Z-150526T1500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
409 AM PDT TUE MAY 26 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS
  FAVORED SOUTH FACING BEACHES.

* TIMING...SURF AND THE LONG PERIOD SWELLS WILL SUBSIDE THIS MORNING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

ASR
911 
WHUS46 KLOX 261502
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 AM PDT TUE MAY 26 2015

CAZ040-041-087-262100-
/O.EXP.KLOX.BH.S.0011.000000T0000Z-150526T1500Z/
/O.NEW.KLOX.BH.S.0012.150526T1502Z-150526T2100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
802 AM PDT TUE MAY 26 2015

...BEACH HAZARDS STATEMENT HAS BEEN EXTENDED UNTIL 2 PM PDT THIS
AFTERNOON...

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET 
  ACROSS FAVORED SOUTH FACING BEACHES. 

* TIMING...SURF AND THE LONG PERIOD SWELLS WILL SUBSIDE THIS
  AFTERNOON.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

ASR/KJ

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 25, 5:25 PM PDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 25, 5:25 PM PDT, 2 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
525 PM PDT MON MAY 25 2015

UPDATED AVIATION SECTION

.SYNOPSIS...PERSISTENT LOW PRESSURE OVER THE WESTERN UNITED STATES
WILL MAINTAIN BELOW NORMAL TEMPERATURES THROUGH MID WEEK WITH AMPLE
NIGHT THROUGH MORNING CLOUDS. HIGH PRESSURE WILL BUILD OVER
CALIFORNIA THURSDAY THROUGH THE WEEKEND BRINGING A WARMING TREND
AWAY FROM THE COAST. COASTAL AREAS SHOULD CONTINUE TO SEE LOW CLOUDS
AND FOG...AND HIGH TEMPERATURES WHICH WILL EDGE UP A BIT.

&&

.SHORT TERM (TONIGHT-THU)...
WEAK UPPER LEVEL TROUGH OF LOW PRESSURE OVER NORTHERN AND CENTRAL
CALIFORNIA HAS HELPED TO MAINTAIN STRONG ONSHORE FLOW ACROSS SOUTHERN
CALIFORNIA. MARINE LAYER DEPTH RANGED BETWEEN 3,000 AND 4,000 FEET
ACROSS THE DISTRICT TODAY. THIS DEEP MARINE LAYER COMBINED WITH
DAYTIME HEATING ALLOWED CONSIDERABLE STRATOCUMULUS CLOUD DEVELOPMENT
TODAY FOR AREAS SOUTH OF POINT CONCEPTION. SATELLITE IMAGERY SHOWING
DECREASING CLOUD COVERAGE TREND ACROSS VENTURA COUNTY BUT STILL
MOSTLY CLOUDY ACROSS PORTIONS OF THE LA BASIN. ALSO...SOME AFTERNOON
BUILDUPS OVER THE LOCAL MOUNTAINS DUE TO SOME RESIDUAL MOISTURE AND
INSTABILITY FROM DAYTIME HEATING. THE STRONG ONSHORE FLOW AND CLOUD
COVERAGE HELPING TO KEEP TEMPERATURES BELOW NORMAL ONCE AGAIN.

MARINE LAYER CLOUDS EXPECTED TO SPREAD INTO MOST COASTAL/VALLEY
AREAS OVERNIGHT INTO TUESDAY MORNING. SOME HIGHER LEVEL CLOUDS IN
ADVANCE OF A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL ALSO BEGIN TO
STREAM ACROSS THE DISTRICT TONIGHT INTO TUESDAY. LITTLE CHANGE INTO
WEDNESDAY...THEN MARINE LAYER DEPTH EXPECTED TO SHRINK ON THURSDAY
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD OFF THE
COAST. TEMPERATURES EXPECTED TO GRADUALLY EDGE UPWARD THE NEXT
COUPLE OF DAYS...THEN A MORE NOTICEABLE WARMUP ON THURSDAY AS
WARMEST VALLEYS CLIMB INTO THE MID 80S AND ANTELOPE VALLEY REACHES
90 DEGREES.

.LONG TERM (FRI-MON)...THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS
EXPECTED TO STRENGTHEN AND BECOME MORE CENTERED OVER SOUTHWEST
CALIFORNIA FRIDAY INTO SATURDAY. THESE WILL LIKELY BE THE WARMEST
DAYS OF THE WEEK...WITH WARMEST VALLEYS AND MOUNTAINS CLIMBING TO
AROUND 90 DEGREES AND ANTELOPE VALLEY CLIMBING INTO THE MID 90S.
DURING THIS TIME...WE WILL CONTINUE TO SEE THE MARINE LAYER DEPTH
SHRINK. THE RIDGE AXIS IS THEN EXPECTED TO SHIFT EASTWARD OF THE
AREA SUNDAY INTO MONDAY...WITH GRADUAL COOLING TREND TO BEGIN.

AN UPPER RIDGE WILL AMPLIFY IN THE ERN PACIFIC THU...THEN THE RIDGE
WILL EDGE INTO THE WEST COAST ON FRI. THE MARINE LAYER WILL SHRINK
IN DEPTH...AND THERE WILL BE A REDUCTION IN NIGHT/MORNING LOW
CLOUDS...ESPECIALLY IN THE VLYS. MAX TEMPS WILL BE UP A FEW DEGREES
BOTH THU AND FRI...WITH TEMPS ABOVE NORMAL IN MOST AREAS ON FRI. THE
RIDGE AXIS WILL MOVE E OF THE REGION OVER THE WEEKEND...BUT HEIGHTS
WILL REMAIN RATHER HIGH. DO NOT EXPECT MUCH CHANGE IN MAX TEMPS ON
SAT...THEN THERE COULD BE SLIGHT COOLING...ESPECIALLY W OF THE MTNS
ON SUNDAY.

&&

.AVIATION...26/0025Z.

AT 2300Z...THE MARINE LAYER DEPTH AT KLAX WAS AROUND 2700 FT DEEP.
THE TOP OF THE INVERSION WAS NEAR 4900 FEET WITH A TEMPERATURE OF
14 DEGREES CELSIUS.

NORTH OF POINT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN
THE CURRENT FORECAST. MVFR CONDITIONS WILL SPREAD IN THROUGH
08Z...THEN DETERIORATE TO IFR THROUGH 12Z. THERE IS A CHANCE
THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY
THAN FORECAST.

SOUTH OF POINT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN CEILINGS
RETURNING. LOW TO MODERATE CONFIDENCE IN TIMING OF ARRIVAL.
PREDOMINANTLY MVFR CONDITIONS WILL REDEVELOP OVER THE AREA THROUGH
14Z. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS AT SANTA
BARBARA SOUTH COAST AND VENTURA COASTAL TERMINALS. THERE IS A CHANCE
THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY
THAN FORECAST.

KLAX...MODERATE TO HIGH CONFIDENCE IN CEILINGS RETURNING. MODERATE
CONFIDENCE IN TIMING OF ARRIVAL. PREDOMINANTLY MVFR CONDITIONS WILL
SPREAD BACK INTO KLAX BETWEEN 03Z AND 08Z. THERE IS A 30 PERCENT
CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON
TUESDAY THAN FORECAST.

KBUR...MODERATE TO HIGH CONFIDENCE IN CEILINGS RETURNING. MODERATE
CONFIDENCE IN TIMING OF ARRIVAL. PREDOMINANTLY MVFR CONDITIONS WILL
SPREAD BACK INTO KLAX BETWEEN 05Z AND 11Z. THERE IS A 30 PERCENT
CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON
TUESDAY THAN FORECAST.

&&

.MARINE... 25/200 PM

MODERATE TO HIGH CONFIDENCE IN THE MARINE FORECAST.  NORTHWESTERLY
WIND GUSTS TO 25 KNOTS WILL PERIODICALLY FLOW ACROSS THE WESTERN
PORTION OF THE SANTA BARBARA CHANNEL AND THE NEARSHORE WATERS
BETWEEN POINT PIEDRAS BLANCAS AND POINT SAL DURING THE NEXT COUPLE
OF DAYS.  OTHERWISE CONDITIONS ACROSS THE COASTAL WATERS WILL REMAIN
BELOW ADVISORY LEVELS THROUGH MIDDAY WEDNESDAY.  WINDS WILL
STRENGTHEN ON WEDNESDAY AND SMALL CRAFT ADVISORIES MAY BE NEEDED FOR
THE OUTER WATERS WEDNESDAY NIGHT AND THURSDAY.

A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO
SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH AT
LEAST TONIGHT. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP
DANGEROUS CURRENTS THROUGH TUESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION...HALL
MARINE...HOXSIE
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 25, 6:00 AM PDT, 14 hours 3 minutes before
FLUS46 KLOX DDHHMM
HWOLOX

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 25 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE HIGHER THAN NORMAL SURF ON SOUTH FACING BEACHES
TODAY...ALONG WITH A HIGH RISK OF RIP CURRENTS.

* COASTAL FLOOD STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:02 AM PDTBeach Hazards StatementLOXLos Angeles6 hr

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.